Diabetes Channel
Topics
Medications
Quicklinks
Related Channels

Avandamet Overdose

If you take excessive amounts of Avandamet, overdose symptoms may occur. The effects of an overdose will vary from person to person but may include shakiness, low blood sugar, or lactic acidosis, among other things. There are many treatment options available for an Avandamet overdose, including "pumping the stomach," administering certain medicines, and providing supportive care.

In September 2010, the U.S. Food and Drug Administration (FDA) announced that it was severely restricting the use of Avandamet, due to the risk of "cardiovascular events" such as heart attacks and strokes. Only individuals who could not control their diabetes on other medications (or those who were already taking the medication and doing well) would be able to take Avandamet.
 
However, in November 2013, the FDA announced that a careful analysis of the research suggests that there is not, in fact, any increased risk, compared to treatment with standard diabetes medications and that the use of this medication will no longer be restricted.
 

Avandamet Overdose: An Overview

Avandamet® (rosiglitazone and metformin) is a prescription medication that has been licensed to treat type 2 diabetes. As with all medicines, it is possible to take too much Avandamet. The effects of an Avandamet overdose will vary depending on a number of factors, including how much Avandamet was taken and whether it was taken with any other medicines, alcohol, and/or drugs.
 
If you happen to overdose on Avandamet, seek medical attention immediately.
 
Diabetes Tips for Seniors

Avandamet Drug Info

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.